MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 8; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 8; QEW
Model Number LITNG8XTORQ115-A
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left superficial femoral artery (sfa) and popliteal artery using a lightning aspiration tubing (lightning) and indigo system aspiration catheter 8 (cat8).During the procedure, the physician made several passes in the target location using the cat8.Subsequently, after the third pass, the physician disconnected the lightning from the rotating hemostasis valve (rhv) to clean the lightning, and the indicator light on the lightning turned from green to solid red.At this point, there was not a lot of clot burden in the lightning.The physician attempted to troubleshoot the lightning by flushing the lightning with a 60cc syringe and stopcock, followed by unplugging the lightning from the engine and plugging the lightning back into the engine.However, the indicator light remained solid red.Therefore, the lightning was removed.The procedure was completed using a new lightning and the same cat8.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report:3005168196-2020-02258.Evaluation of the returned lightning confirmed a solid red light due to a leak.During the functional test, the lighting unit was powered on and a solid red light occurred, which revealed that the solenoid failed to open.The lightning housing was opened, and a leak was observed coming from the proximal pinch tubing and blood was inside the solenoid.This typically occurs due to over pressurizing the device when attempting to flush the tubing.If too strong of a positive pressure is applied, the tubing may leak within the unit.This leak likely contributed to the solenoid getting stuck and resulted in a solid red light.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
INDIGO SYSTEM LIGHTNING 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10998236
Report Number3005168196-2020-02258
Device Sequence Number17034667
Product Code QEW
UDI-Device Identifier00815948022546
UDI-Public00815948022546
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2023
Device Model NumberLITNG8XTORQ115-A
Device Catalogue NumberLITNG8XTORQ115
Device Lot NumberH10568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date12/13/2020
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Date Report Sent to FDA01/01/2005